Alert archive / Missouri / Frost Advisories in 2009
Frost Advisory 4, NWS Springfield, MO
NWS Springfield, MO issued this frost advisory at Apr 13, 2009, 2:43 PM CDT for 10 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 14, 2009, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2009, 2:43 PM CDT (19:43 UTC)
- In effect from
- Apr 14, 2009, 4:00 AM CDT
- Expired
- Apr 14, 2009, 7:46 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Apr 13, 2:33 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 13, 2:33 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 PM CDT MON APR 13 2009
.DISCUSSION...
LIGHT RAIN SHOWERS CONTINUE TO FALL THIS AFTERNOON ACROSS THE
EASTERN PORTIONS OF THE OZARKS UNDER SYNOPTIC UPLIFT ASSOCIATED
WITH LOW PRESSURE PASSING ACROSS NORTHERN MISSOURI. TEMPERATURES
HAVE REMAINED NEARLY STEADY IN THE MID 40S UNDER DENSE CLOUD COVER
OVER THE AREA.
THE MAIN SHORT TERM FORECAST CHALLENGES FOR THIS FORECAST PACKAGE
WILL BE THE EXIT OF PRECIPITATION FROM THE CWA AND OVERNIGHT
FROST POTENTIAL. THE LOW PRESSURE SYSTEM CURRENTLY OVER NORTHERN
MISSOURI WILL EJECT TO THE EAST THIS AFTERNOON INTO THE EVENING
WITH PRECIPITATION ENDING OVERNIGHT. CLEARING CONDITIONS ARE
EXPECTED TO THE WEST BEFORE SUNRISE THAT WILL ALLOW ENOUGH COOLING
OVERNIGHT FOR FROST TO DEVELOP. THE COOLING DOES NOT APPEAR TO BE
STRONG ENOUGH FOR SIGNIFICANT FOG FORMATION.
A NICE WARM UP WILL FOLLOW FOR MID WEEK WITH UPPER LEVEL RIDGING
BUILDING IN FROM THE WEST WITH HIGHS IN THE UPPER 60S...MAYBE EVEN
70 ACROSS THE AREA. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS
WILL BE THIS WEEKEND WHEN THE NEXT PACIFIC SYSTEM WILL MOVE INTO
THE AREA BEHIND THE UPPER LEVEL RIDGE. GFS AND ECMWF HAVE COME
TOGETHER A BIT BETTER THAN PREVIOUS RUNS WITH THIS SYSTEM. WENT
WITH GFS FOR THE PRIMARY GUIDANCE WITH THE HIGHEST POPS ON
SATURDAY. ALSO WENT FOR LOWER TEMPERATURES ON MONDAY WITH
SIGNIFICANT SURFACE CAA BEHIND THE PASSING SYSTEM.
KARDELL/TERRY
&&
.AVIATION...
FOR THE 18Z KJLN/KSGF TAFS...WITH THE 500 MB LOW CURRENTLY TRACKING
JUST NORTH OF THE AIRPORTS...WILL MAINTAIN AT LEAST LOWER END MVFR
THROUGH THE AFTERNOON. GFS MOS SEEMS TO BE VERIFYING BETTER TODAY SO
WILL USE ITS SLIGHTLY MORE OPTIMISTIC GUIDANCE FOR OUR TAFS
THROUGH THE AFTERNOON.
FORECAST BECOMES PRETTY COMPLICATED TONIGHT AS THE MAIN STORM
SYSTEM EXITS THE REGION. WITH THE RESIDUAL GROUND MOISTURE FROM
HEAVY RAIN YESTERDAY...MINIMAL EVAPORATION TODAY AND CLEARING
SKIES LATE TONIGHT...WE HAVE THE POTENTIAL TO SEE BRIEF VFR
QUICKLY FOLLOWED BY IFR VISIBILITIES AND CEILINGS AROUND 9Z AND
LASING UNTIL AROUND 13-14Z. MOS GUIDANCE IS NOT PICKING UP ON THIS
HOWEVER SREF PAINS ABOUT A 10-20 PERCENT CHANCE FOR IFR BETWEEN
09-12. SINCE JOPLIN WILL CLEAR OUT FIRST...THEY WILL HAVE A BETTER
SHOT AT THICKER FOG DEVELOPMENT.
BY MID MORNING...VISIBILITIES AND CEILINGS SHOULD QUICKLY IMPROVE
TO VFR AS HIGH PRESSURE AND A DRIER AIRMASS SPREAD INTO THE AREA.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 4 AM TO 8 AM CDT TUESDAY FOR MOZ066-067-077-
078-088-089-093-094-101-102.
KS...FROST ADVISORY FROM 4 AM TO 8 AM CDT TUESDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Apr 13, 12:45 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 PM CDT MON APR 13 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1245 PM CDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. FROST WILL BE POSSIBLE LATE TONIGHT ALONG AND WEST OF A LINE FROM OSCEOLA TO STOCKTON...AS CLOUD COVER DISSIPATES OVER WEST CENTRAL MISSOURI AND SOUTHEAST KANSAS...AND WINDS BECOME LIGHT AND VARIABLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA BRINGING A CHANCE OF THUNDERSTORMS FROM FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY/KARDELL
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:22 AM CDT | River Flood Warning | SGF | Vernon | 24 hr |
| Apr 13, 2:55 PM CDT | River Flood Warning | SGF | Vernon | 41 hr |
Nearby
Frost Advisories in Missouri, 2009Frost Advisories in Kansas, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.